Alert archive / Missouri / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 6, NWS Springfield, MO

February 9, 2009Barry County, Lawrence County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Feb 9, 2009, 9:01 AM CST for Barry County, Lawrence County, Missouri. It was in force for 74 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 9, 2009, 9:01 AM CST (15:01 UTC)
Expired
Feb 9, 2009, 10:15 AM CST
In force
74 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon

Counties Barry County, MO, Lawrence County, MO

The radar

The Springfield radar (KSGF), 49 km from the middle of the area, began a volume at 15:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 9, 8:49 AM CSTSevere Thunderstorm WatchSPC2 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 3.0 hours before the alert went out and 3 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2009-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2009-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 280 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
910 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
280 m²/s²
0-3 km storm-relative helicity
303 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 091501
SVRSGF
MOC009-109-091615-
/O.NEW.KSGF.SV.W.0006.090209T1501Z-090209T1615Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
901 AM CST MON FEB 9 2009

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BARRY COUNTY IN SOUTHWEST MISSOURI...
  LAWRENCE COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 1015 AM CST.

* AT 856 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES WEST OF
  PIONEER TO 12 MILES SOUTHWEST OF WHEATON TO 17 MILES SOUTHWEST OF
  WASHBURN...MOVING NORTHEAST AT 55 MPH. THESE STORMS ARE CAPABLE OF
  PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SELIGMAN BY 910 AM CST.
  WASHBURN AND WHEATON BY 915 AM CST.
  PIERCE CITY AND EXETER BY 920 AM CST.
  CASSVILLE AND MONETT BY 925 AM CST.
  PURDY BY 930 AM CST.
  VERONA...MOUNT VERNON AND MILLER BY 940 AM CST.

THE TOWNS OF PIONEER...WAYNE...EAGLE ROCK...RIDGLEY...GOLDEN...LA
RUSSELL...BUTTERFIELD...STOTTS CITY...FREISTATT AND SHELL KNOB ARE
ALSO IN THE PATH OF THESE SEVERE THUNDERSTORMS. THIS ALSO INCLUDES
INTERSTATE 44 BETWEEN MILE MARKERS 32 AND 58.

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.

LAT...LON 3729 9405 3728 9362 3683 9363 3682 9359
      3649 9360 3649 9408
TIME...MOT...LOC 1500Z 219DEG 46KT 3689 9427 3673 9421
          3653 9421

$$

CRAMER
3 follow-up statements
000 
WWUS53 KSGF 091520
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
920 AM CST MON FEB 9 2009

MOC009-109-091615-
/O.CON.KSGF.SV.W.0006.000000T0000Z-090209T1615Z/
LAWRENCE MO-BARRY MO-
919 AM CST MON FEB 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CST
FOR BARRY AND LAWRENCE COUNTIES...

AT 916 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
SEVERE THUNDERSTORMS ALONG A LINE APPROACHING THE WESTERN EDGE OF 
LAWRENCE AND BARRY COUNTIES...MOVING NORTHEAST AT 50 MPH. THESE 
STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WASHBURN...SELIGMAN AND PIERCE CITY BY 925 AM CST.
  MONETT AND EXETER BY 930 AM CST.
  PURDY AND CASSVILLE BY 935 AM CST.
  MOUNT VERNON AND MILLER BY 945 AM CST.
  VERONA BY 950 AM CST.
  AURORA BY 955 AM CST.

THE TOWNS OF WAYNE...EAGLE ROCK...STOTTS CITY...FREISTATT...
BUTTERFIELD...GOLDEN...RED OAK...MCDOWELL...HOBERG AND SHELL KNOB ARE
IN THE PATH OF THESE SEVERE THUNDERSTORMS. THIS ALSO INCLUDES
INTERSTATE 44 BETWEEN MILE MARKERS 33 AND 58.

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CST MONDAY
AFTERNOON FOR SOUTHWESTERN MISSOURI.

LAT...LON 3729 9405 3728 9362 3683 9363 3682 9359
      3649 9360 3649 9408
TIME...MOT...LOC 1519Z 217DEG 41KT 3703 9411 3687 9405
          3664 9404 3642 9395

$$

CRAMER
000 
WWUS53 KSGF 091552
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
952 AM CST MON FEB 9 2009

MOC009-109-091615-
/O.CON.KSGF.SV.W.0006.000000T0000Z-090209T1615Z/
LAWRENCE MO-BARRY MO-
952 AM CST MON FEB 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CST
FOR EASTERN BARRY AND EASTERN LAWRENCE COUNTIES...

AT 950 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM MILLER TO CHESAPEAKE
TO MCDOWELL TO GOLDEN...MOVING NORTHEAST AT 40 MPH. THESE STORMS ARE
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MARIONVILLE BY 1000 AM CST.

THE TOWNS OF WHEELERVILLE AND HALLTOWN ARE IN THE PATH OF THESE
SEVERE THUNDERSTORMS. THIS ALSO INCLUDES INTERSTATE 44 BETWEEN MILE
MARKERS 47 AND 58.

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CST MONDAY
AFTERNOON FOR SOUTHWESTERN MISSOURI.

LAT...LON 3651 9372 3667 9374 3687 9383 3712 9379
      3728 9388 3728 9362 3683 9363 3681 9359
      3649 9360
TIME...MOT...LOC 1552Z 235DEG 33KT 3728 9377 3712 9371
          3686 9375 3652 9362

$$

CRAMER
000 
WWUS53 KSGF 091606
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1006 AM CST MON FEB 9 2009

MOC009-109-091617-
/O.EXP.KSGF.SV.W.0006.000000T0000Z-090209T1615Z/
LAWRENCE MO-BARRY MO-
1007 AM CST MON FEB 9 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BARRY AND EASTERN
LAWRENCE COUNTIES EXPIRES AT 1015 AM CST...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING ARE EXITING THE WARNED
AREA...THUS THE WARNING IS BEING ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CST MONDAY
AFTERNOON FOR SOUTHWESTERN MISSOURI.

LAT...LON 3651 9372 3667 9374 3687 9383 3712 9379
      3728 9388 3728 9362 3683 9363 3681 9359
      3649 9360
TIME...MOT...LOC 1607Z 235DEG 33KT 3736 9363 3720 9357
          3694 9361 3660 9348

$$

GAGAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 9, 8:46 AM CST, 15 minutes earlier.

Area forecast discussion, Feb 9, 8:46 AM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
846 AM CST MON FEB 9 2009

.UPDATE...

...MESOSCALE CONVECTIVE DISCUSSION...

A LINE OF FORCED CONVECTION ALONG A LOW LEVEL ZONE OF CONVERGENCE
HAS PUT DOWN SOME SEVERE WINDS ACROSS EASTERN KANSAS EARLY THIS
MORNING. LATEST OBJECTIVE ANALYSIS REVEALS REALLY NO INSTABILITY
WHATSOEVER. WITHIN THE LAST HOUR...THIS CONVECTION HAS BEEN ABLE TO
MIX DOWN SOME FAIRLY ROBUST MOMENTUMS JUST OFF THE SURFACE. A LOW
LEVEL JET LIKELY EXCEEDING 70 KNOTS IS CURRENTLY PUNCHING INTO THE
BACK OF THIS LINE OF CONVECTION. THIS LOW LEVEL JET WILL SHIFT
NORTH AND EAST WITH TIME THIS MORNING AS STRONG SHORT WAVE ENERGY
PULLS NORTHEAST INTO NEBRASKA. THEREFORE EXPECT THE THREAT FOR
SEVERE WINDS TO DIMINISH BY EARLY THIS AFTERNOON AS THE LINE
SHIFTS EAST OF HIGHWAY 65...ALTHOUGH AN ISOLATED SEVERE GUST WILL
STILL BE POSSIBLE ACROSS CENTRAL MISSOURI.

SCHAUMANN

&&

.DISCUSSION...

STRONG WINDS TODAY ALONG WITH SHOWERS AND THUNDERSTORMS...THE
POTENTIAL FOR SEVERE THUNDERSTORMS TUESDAY NIGHT INTO
WEDNESDAY...AND UNSEASONABLY WARM TEMPERATURES THROUGH TUESDAY
REMAIN THE FOCUS OF THE FORECAST.

AS ADVERTISED...THE FIRST UPPER TROUGH IN A SERIES OF WAVES TO
COME IS LIFTING INTO THE PLAINS AS THE SOUTHERN BRANCH OF
WESTERLIES IN A SPLIT FLOW PATTERN BECOMES INCREASINGLY ACTIVE.
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AHEAD OF THIS TROUGH IN
EASTERN OKLAHOMA AND KANSAS AIDED BY A 60 KNOT LOW LEVEL JET.
MODELS REMAIN CONSISTENT WITH THE UPPER TROUGH LIFTING INTO THE
NORTHERN PLAINS WITH UPPER LEVEL DIVERGENCE AND THE STRONG LOW
LEVEL JET SHIFTING EAST OVER SOUTHEAST KANSAS AND THE MISSOURI
OZARKS. SHOWERS AND THUNDERSTORMS WILL SPREAD FROM WEST TO EAST
ACROSS THE AREA TODAY WITH CHANCES ENDING ACROSS THE CENTRAL
OZARKS BY EARLY EVENING. IT WILL BE A WINDY DAY AS THE PRESSURE
GRADIENT FURTHER TIGHTENS RESULTING IN A STRONG SOUTHEAST TO
SOUTH WIND. THE STRONGEST WIND...NEAR 25 TO 35 MPH WITH GUSTS
NEAR 40 TO 50 MPH...IS EXPECTED ACROSS THE OSAGE PLAIN AND ALONG
THE PLATEAU. CURRENT WIND ADVISORY CONFIGURATION HANDLES THIS
WELL AND WILL LEAVE AS IS. LIMITED INSTABILITY WILL HINDER THE
SEVERE WEATHER POTENTIAL TODAY. HOWEVER...SHOWERS AND
THUNDERSTORMS WITH SUFFICIENT UPDRAFTS COULD MIX DOWN STRONGER
AMBIENT WINDS TO THE SURFACE RESULTING IN ISOLATED WIND DAMAGE.

A MUCH STRONGER UPPER TROUGH MOVES INTO THE PLAINS TUESDAY. THIS
WILL BRING A CHANCE FOR SEVERE THUNDERSTORMS...HEAVY RAIN AND
FLASH FLOODING TUESDAY NIGHT INTO WEDNESDAY IN SOUTHEAST KANSAS
AND SOUTHWEST MISSOURI. AHEAD OF THIS TROUGH...DEEP GULF MOISTURE
WILL SURGE INTO THE OZARKS ON THE NOSE OF A 60 KNOT 850 MB JET
WITH PRECIPITABLE WATER VALUES INCREASING TO NEAR AN INCH.
FORECAST MODELS CONTINUE TO DEPICT A DEEPENING OF THE UPPER LEVEL
LOW AND SURFACE LOW AS THEY TRACK THROUGH OKLAHOMA INTO THE
MISSOURI OZARKS. WHILE MODELS ARE IN CLOSE AGREEMENT ON THESE
FEATURES...THERE ARE SOME TIMING DIFFERENCES WITH THE NAM BEING
THE SLOWEST AND THE GFS AND ECMWF SIMILAR WITH THE PASSAGE OF
THE LOWS. THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP AS UPPER
LEVEL DIFFLUENCE EXPANDS WITH THE TROUGH BECOMING NEGATIVELY TILTED
WITH A 110 KNOT 250MB JET MAX ROUNDING ITS BASE. THUNDERSTORMS
WILL DEVELOP IN A HIGH SHEAR LOW CAPE ENVIRONMENT WITH 0-6 KM BULK
SHEAR NEAR 75 KNOTS...0-1 KM HELICITY NEAR 400 M2/S2...AND 0-1 KM
CAPE APPROACHING 500 J/KG. ALL MODES OF SEVERE WEATHER WILL BE
POSSIBLE INCLUDING DAMAGING WINDS...FLASH FLOODING FROM HEAVY
RAIN AND ISOLATED TORNADOES IN DISCRETE CELLS AND EMBEDDED WITHIN
CONVECTIVE SEGMENTS.

THUNDERSTORM UPDRAFTS ARE LIKELY TO PRODUCE HIGH RAINFALL RATES
LEADING TO FLASH FLOODING DUE TO THE ROCKY TERRAIN OF THE OZARKS
AND MOIST SOIL CONDITIONS FROM PRECIPITATION TODAY. A HYDROLOGIC
OUTLOOK (STLESFSGF) WILL BE ISSUED WITH THE RELEASE OF THIS
FORECAST TO HIGHLIGHT THE POTENTIAL OF FLOODING WITH LATER SHIFTS
ADDRESSING THE NEED FOR A FLASH FLOOD WATCH FOLLOWING TODAYS
PRECIPITATION.

IT SHOULD BE NOTED THAT THE TIMING OF THIS CONVECTIVE EVENT IS
ANTICIPATED TO OCCUR MOSTLY DURING NIGHTTIME HOURS AND IN A
WINTER MONTH. EMERGENCY MANAGERS AND MEDIA ARE ENCOURAGED TO
EMPHASIZE THE POTENTIAL OF THIS SPRING LIKE STORM AND RAISE
AWARENESS OF IT OCCURRING AT NIGHT EVEN THOUGH THE CALENDAR SAYS
FEBRUARY.

DRY WEATHER RETURNS THURSDAY WITH AN UPPER LEVEL RIDGE BUILDING
INTO THE PLAINS. HOWEVER...SOUTHWEST FLOW WILL REMAIN ACTIVE
ACROSS THE REGION. ANOTHER UPPER LEVEL LOW IS EXPECTED TO MOVE
INTO THE PLAINS LATE THIS WEEK INTO NEXT WEEKEND PROVIDING
ADDITIONAL CHANCES FOR PRECIPITATION. ADDITIONAL FORECASTS WILL
FURTHER DETAIL THIS PORTION OF THE FORECAST.

ANGLE

&&

.AVIATION...

WINDY CONDITIONS AND AN INCREASING CHANCE FOR SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED TODAY AS A STORM SYSTEM TRACKS
ACROSS THE PLAIN STATES. GUSTY SOUTH WINDS WITH FREQUENT GUSTS
OVER 30 KTS CAN BE EXPECTED. SHOWERS WILL OVERSPREAD THE AREA
DURING THE DAY AND REACH THE JOPLIN TERMINAL BY LATE MORNING THEN
SPRINGFIELD BY EARLY AFTERNOON. LOW LEVEL WIND SHEAR WILL PERSIST
MUCH OF THE DAY AS WINDS GREATER THAN 50 KTS PERSIST JUST ABOVE
THE SURFACE. THE SHOWERS WILL END BY LATE AFTERNOON BUT GUSTY
WINDS AND LOW LEVEL WIND SHEAR WILL CONTINUE INTO TONIGHT.

FOSTER

&&

.CLIMATE...

RECORD HIGH TEMPERATURES

            FEB 9       FEB 10
SPRINGFIELD 76 (1932)   74 (1999)
JOPLIN      73 (2000)   74 (1954)
WEST PLAINS 73 (1957)   76 (1976)
VICHY ROLLA 69 (2000)   77 (1976)

RECORD HIGH LOW TEMPERATURES

            FEB 9       FEB 10
SPRINGFIELD 53 (1938)   63 (1932)
JOPLIN      47 (1953)   45 (1993)
WEST PLAINS 52 (1959)   51 (1999)
VICHY ROLLA 51 (1959)   51 (1898)

CLIMATE RECORD PERIOD

SPRINGFIELD SINCE 1888
JOPLIN SINCE 1948
WEST PLAINS SINCE 1947
VICHY ROLLA SINCE 1888

ANGLE

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR MOZ066>068-
     077>081-088>095-101-102.

KS...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR KSZ073-097-101.

&&
Hazardous weather outlook, Feb 9, 8:28 AM CST, 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
828 AM CST MON FEB 9 2009

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101200-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
828 AM CST MON FEB 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

A LINE OF HEAVY SHOWERS AND SCATTERED THUNDERSTORMS WILL MOVE EAST
ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI THIS MORNING. SOME OF
THE STRONGER STORMS MAY PRODUCE WIND GUSTS AROUND 60 MPH...MAINLY
ALONG AND WEST OF THE HIGHWAY 65 CORRIDOR. WIND GUSTS TO 50 MPH
WILL BE POSSIBLE EAST OF HIGHWAY 65 THIS AFTERNOON WITH THESE
STORMS.

SUSTAINED WINDS NEAR 30 TO 35 MPH WITH GUSTS NEAR 45 TO 50 MPH
WILL BE POSSIBLE TODAY ACROSS THE OSAGE PLAIN OF SOUTHEAST KANSAS
AND WESTERN MISSOURI AND ALONG WESTERN PORTIONS OF THE OZARK
PLATEAU.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT
INTO WEDNESDAY MORNING ACROSS THE ENTIRE OUTLOOK AREA. POTENTIAL
IMPACTS INCLUDE DAMAGING WINDS...ISOLATED TORNADOES AND HEAVY
RAIN RESULTING IN FLASH FLOODING. AT THIS TIME...IT APPEARS THAT
THE GREATEST THREAT FOR SEVERE THUNDERSTORMS WILL BE ACROSS
SOUTHERN MISSOURI.

IT SHOULD BE NOTED THAT THE TIMING OF THIS CONVECTIVE EVENT IS
ANTICIPATED TO OCCUR MOSTLY DURING NIGHTTIME HOURS AND IN A
WINTER MONTH. EMERGENCY MANAGERS AND MEDIA ARE ENCOURAGED TO
EMPHASIZE THE POTENTIAL OF THIS SPRING LIKE STORM AND RAISE
AWARENESS OF IT OCCURRING AT NIGHT EVEN THOUGH THE CALENDAR SAYS
FEBRUARY.

ANOTHER STORM SYSTEM TRACKING THROUGH THE PLAINS WILL BRING
ADDITIONAL CHANCES FOR THUNDERSTORMS FRIDAY INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL BE POSSIBLE ALONG AND WEST OF THE
  HIGHWAY 65 CORRIDOR THIS MORNING.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

SCHAUMANN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 9, 8:15 AM CSTSevere Thunderstorm WarningSGFMcDonald, Newton75 min
Feb 9, 8:22 AM CSTSevere Thunderstorm WarningSGFJasper68 min
Feb 9, 8:33 AM CSTSevere Thunderstorm WarningSGFBarton, Vernon72 min
Feb 9, 9:10 AM CSTSevere Thunderstorm WarningSGFCedar, Dade, St. Clair80 min
Feb 9, 3:32 PM CSTFlash Flood WatchSGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more44 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.